MAUDE Adverse Event Report: ABBOTT LABORATORIES (IRVING IA/CC) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT LABORATORIES (IRVING IA/CC) TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint investigation for falsely elevated total bilirubin results on a pediatric sample, while using total bilirubin reagent list number 6l45, lot number 55889uq09, included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history record review.A review of complaint activity determined that there is no atypical complaint activity for lot number 55889uq09.Trending review determined no adverse trend for falsely elevated results for the product.Return testing was not completed as returns were not available.Complaint data from the customer shows the issue is due to a suspect assay calibration, specific to the customer site.The customer recalibrated the assay and the results were lower.The qc results were also affected, however, the customer continued to generate patient results.A review of the product labeling concluded that the issue is sufficiently addressed.Manufacturing documentation for the likely cause lots were reviewed and did not identify any issues.Based on all available information and abbott diagnostics' complaint investigation, no product deficiency was identified.The initial report was submitted under manufacturer report number 1415939-2020-00082 with abbott (b)(4) as the manufacturing site, however, that is the incorrect manufacturing site.The correct manufacturing site is (b)(4) which is this report.
 
Event or Problem Description
The customer observed a falsely elevated total bilirubin result for one patient on an architect c4000 analyzer.The following data was provided: sample id (b)(6) initial result, on (b)(6) 2020, was 25.2 umol/l, which was reported out of the laboratory and questioned by the medical provider.The sample was then repeated in another laboratory, using an alinity c analyzer, and the result was 9.0 umol/l.There was no impact to patient management reported.

Brand Name
TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT LABORATORIES (IRVING IA/CC)
1915 hurd drive
irving TX 75038
MDR Report Key10422858
Report Number3016438761-2020-00183
Device Sequence Number2943298
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number55889UQ09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1